MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Operator of device: tech.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: manager.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that during deployment the involved angio-seal device tamp tube did not come down.Back pressure was continued.Bleeding was noticed when the suture was cut.Manual pressure was held.The patient's pedal pulses were intact.The procedure performed was a coronary percutaneous coronary intervention (pci).The patient was in stable condition pre and post surgery.There was no hematoma, however, extended manual pressure was held.The estimated blood loss was less than 250cc's.There was no direct allegation that the involved angio-seal device caused or contributed to the patient's need for medical intervention.There was no patient injury, medical/surgical intervention required.There were no other devices or equipment used with the reported product.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to update section h3, and to provide the completed investigation results.One used 6f angio-seal evolution was returned for product evaluation.The evolution body assembly was returned mated with the hemostasis sheath along with the header bag.No other accessory components were returned.Upon visual analysis, it was noted that the carrier tube assembly was appropriately mated with the hemostasis sheath and the deployment sleeve was in the full rear lock position with the color bands fully exposed.No portion of the compaction tube was exposed or visible at the distal tip of the sheath.Neither the anchor nor collagen were returned.The button was found stiff upon receipt.Upon microscopic analysis, the compaction tube was still present within the carrier tube.No other visual anomalies were noted.Fluoroscopic analysis of the device was conducted, and the tamper tube was found to be connected to the rack and there was a noticeable kink in the sheath at distal end of the hub of sheath.No other visual anomalies were noted.For functional testing, the compaction tube was removed manually without any obstructions.The button was pressed and hold, and the suture was withdrawn by pulling manually.Suture was released as intended and no functional anomalies were noted.For further evaluation, the device was disassembled and the gearbox assembly visually inspected.The rack had been fully advanced to its distal movement stop.The suture could be seen tethered to the suture stake.No suture was present on the spool.No gross visual anomalies were observed with the gearbox assembly.The complaint could be substantiated for allegation that the tamper tube has not released.Supplier corrective action report (scar) notifications has been sent to the manufacturing facility.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset NJ 08873
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key13686587
Report Number2243441-2022-00001
Device Sequence Number16611570
Product Code MGB
UDI-Device Identifier00389701011783
UDI-Public00389701011783
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2022
Device Catalogue NumberC610134
Device Lot Number8176691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer08/17/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale
Patient Weight97 KG
Patient EthnicityNon Hispanic
Patient RaceAsian